Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 65, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jul 22, 2013, 9:33 AM EDT for Taylor County, Florida. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 9:33 AM EDT (13:33 UTC)
- Expired
- Jul 28, 2013, 11:12 AM EDT
- In force
- 6 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Econfina River near Perry (CR 655) (ECOF1).
- Action stage
- 23 ft
- Minor stage
- 24.5 ft
- Moderate stage
- 25.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
996 WGUS42 KTAE 221333 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 AM EDT MON JUL 22 2013 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC123-231333- /O.NEW.KTAE.FL.W.0065.130722T1333Z-000000T0000Z/ /ECOF1.1.ER.130722T1000Z.130722T1200Z.000000T0000Z.UU/ 933 AM EDT MON JUL 22 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RISE TO NEAR 11.2 FEET BY TUESDAY MORNING. $$
6 follow-up statements
649 WGUS82 KTAE 230401 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1201 AM EDT TUE JUL 23 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC123-240401- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.130722T1000Z.130723T0300Z.000000T0000Z.UU/ 1201 AM EDT TUE JUL 23 2013 THE FLOOD WARNING CONTINUES FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM MONDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11.0 FEET. $$
394 WGUS82 KTAE 240216 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 PM EDT TUE JUL 23 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC123-250216- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.130722T1000Z.130723T2300Z.000000T0000Z.UU/ 1016 PM EDT TUE JUL 23 2013 THE FLOOD WARNING CONTINUES FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM TUESDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11.0 FEET. $$
984 WGUS82 KTAE 250213 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1013 PM EDT WED JUL 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC123-260213- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.130722T1000Z.130724T1600Z.000000T0000Z.UU/ 1013 PM EDT WED JUL 24 2013 THE FLOOD WARNING CONTINUES FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM WEDNESDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11.0 FEET. $$
575 WGUS82 KTAE 260757 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 AM EDT FRI JUL 26 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC123-270756- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.130722T1000Z.130724T1600Z.000000T0000Z.UU/ 356 AM EDT FRI JUL 26 2013 THE FLOOD WARNING CONTINUES FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * UNTIL FURTHER NOTICE. * AT 3:00 AM FRIDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 11.0 FEET. $$
690 WGUS82 KTAE 271425 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 AM EDT SAT JUL 27 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC123-281425- /O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/ /ECOF1.1.ER.130722T1000Z.130724T1600Z.000000T0000Z.UU/ 1025 AM EDT SAT JUL 27 2013 THE FLOOD WARNING CONTINUES FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. $$
849 WGUS82 KTAE 281512 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1112 AM EDT SUN JUL 28 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY && FLC123-281542- /O.CAN.KTAE.FL.W.0065.000000T0000Z-130728T1512Z/ /ECOF1.1.ER.130722T1000Z.130724T1600Z.130728T1000Z.UU/ 1112 AM EDT SUN JUL 28 2013 THE FLOOD WARNING IS CANCELLED FOR THE ECONFINA RIVER NEAR PERRY (CR 655). * AT 10:00 AM SUNDAY THE STAGE WAS FALLING BELOW 11.0 FEET. * FLOOD STAGE IS 11.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:13 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 22, 6:13 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 613 AM EDT Mon Jul 22 2013 ...UPDATED FOR AVIATION SECTION... .NEAR TERM [TODAY]... The large scale longwave pattern is highlighted by weak ridging over Wrn Conus and a upper level trough amplifying from Great Lakes into Lwr MS Valley. Several shortwaves were noted in water vapor imagery moving across base of trough including one over NW AL. At the surface, a ridge of high pressure extends from the Atlc WWD across the FL Peninsula and Cntrl Gulf of Mexico. A weak and dissipating trough was noted across the WRN forecast area. 24hr temp/dew point comparisons indicate little change in airmass last 24 hrs. Latest radar pix shows noticeably less convection developing over the Gulf waters than forecast. Still, HRRR and WRF show marine convection moving onshore aft 10z from Panhandle waters reaching FL/AL border by 14z. Still have updated 06z-12z and 12z-18z Grids to lower POPS especially over waters and coasts and will monitor in case another update is needed. During the rest of today, progressive WSW steering flow as unseasonably amplified upper trough digs SEWD into TN Valley and deepens increasing tropical moisture plume, aided by AL shortwave moving ESE provides additional lift. Surface ridge remains to our S locally yielding SW flow. PWATs across the region from JAX west to Dothan and beyond in excess of 2 inches this aftn. This will combine with seabreeze/mesoscale outflows clashes from leftover boundaries from surface trough for sct/numerous showers and thunderstorms with heavy rain and gusty winds later today. As reflected in CAM and other models, highest POPs over the NW zones closest to the upper energy. Will go with 40-80% SE-NW POP gradient. RAP13 soundings show uni-directional very moist profiles which favor good rain producers and given recent rains, aggravate chances of at least nuisance flooding again today. CAM QPF/flood tools shows Panhandle as best bet with 1-2 inches avg STP. Although Shear unimpressive, model aftn CAPE around 2400 J/KG across SE AL. Add presence of shortwave plus any boundary clashes this favors at least strong storms to isold severe storms with best bet SE AL/ adjacent GA/FL 21z-00z. This, along with max temps will be partly dependent on amount of morning cloudiness and where drier air sets making max temp forecast a little tricky. Inland Highs generally 88 to 90. && .SHORT TERM [Tonight through Wednesday]... The pattern will transition to more of a northwest flow aloft through the short term as the upper level trough axis moves east of the area. A series of shortwaves is expected to move through the base of the trough and aid in convective development over the forecast area (PoPs 40-60% during the day). The northwest flow aloft will also aid in advecting steeper than normal mid-level lapse rates into the area by Tuesday into Wednesday, which may increase the threat of isolated, pulse severe storms. These would be most likely over the northern and western portions of the area. The 22/00z GFS forecasts 700-500 mb lapse rates between 6-7 C/km, which is 1-1.5 C/km above climo for this time of year. && .LONG TERM [Wednesday Night through Sunday]... The upper flow across the CONUS will be dominated by an eastern trough and western ridge. Through most of the extended period, the upper trough axis is forecast to be just east of the CWA, with northwest flow aloft. While this flow is typically drier across the region, the presence of a nearly stationary trough across the northern half of the area will offset this to some extent. With this in mind, will generally keep the PoPs at or below 50 percent through the extended, especially for Thursday into the weekend. With the slightly lower rain chances than the past several days, expect high temperatures to creep back into the lower to mid 90s as well. && .MARINE... With a persistent trough to the north and high pressure to the south, winds over the marine area will be primarily out of the southwest to west-southwest this week between 10 and 15 knots. && .AVIATION...[Through 12Z Tuesday] Although locales except DHN and TLH remain VFR at 10z, HRRR show showers and thunderstorms developing at our western terminals spreading E/NE reaching the FL/AL border thru 14z. Therefore decided to include MVFR CIGS 12-14z at above sites. After morning showers and thunderstorms diminish, there will likely be a break, and then another round in the afternoon with conditions very similar to what we saw on Sun with MVFR CIGS/VSBYS and gusty winds in any heavy rain or strong storms. After 00z VFR conditions return but after 07z, MVFR CIGS and possibly VSBYS especially where any residual moister remains form earlier storms. Brief IFR CIGS and MVFR VSBYS also possible near sunrise. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... A few rivers still remain at or near flood stage, including the Aucilla and Econfina rivers. The Steinhatchee river is also out of its banks south of US 19 with minor flooding expected downstream of the gage for the next day or two. Scattered showers and storms are expected through much of this week, but should not be sufficient to produce widespread flooding. However, localized areas of heavy rain are likely and could cause some urban and small stream flooding on occasion. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 74 92 74 93 / 60 50 60 50 50 Panama City 86 76 88 76 88 / 60 50 60 40 50 Dothan 88 73 92 73 91 / 70 40 60 50 50 Albany 89 73 92 74 92 / 70 40 60 40 50 Valdosta 89 73 92 74 94 / 70 40 60 40 50 Cross City 89 73 88 73 90 / 50 40 60 40 50 Apalachicola 86 77 88 77 90 / 60 50 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Risk for Rip Currents for FLZ108-112-114. GA...None. AL...None. GM...None. && Near Term/Aviation/Fire Wx...Block Short Term/Marine/Hydrology...DVD Long Term...Camp
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:22 AM EDT | Special Marine Warning | TAE | 83 min | |
| Jul 22, 10:01 AM EDT | Special Marine Warning | TAE | 59 min | |
| Jul 22, 10:30 AM EDT | Special Weather Statement | TAE | Leon | 30 min |
| Jul 22, 10:46 AM EDT | Special Weather Statement | TAE | Jefferson | 59 min |
| Jul 22, 11:08 AM EDT | Special Weather Statement | TAE | Washington | 67 min |
| Jul 22, 11:23 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Jul 22, 11:48 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 42 min |
| Jul 22, 12:37 PM EDT | Areal Flood Warning | TAE | Dixie, Taylor | 24 hr |
| Jul 22, 1:18 PM EDT | Special Marine Warning | TAE | 117 min | |
| Jul 22, 1:23 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 22, 3:16 PM EDT | Special Marine Warning | TAE | 89 min | |
| Jul 22, 4:00 PM EDT | Areal Flood Advisory | TAE | Bay | 90 min |
| Jul 22, 4:53 PM EDT | Areal Flood Warning | TAE | Franklin | 82 min |
| Jul 22, 7:47 PM EDT | Special Marine Warning | TAE | 88 min |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.